Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 2, 2019, 3:38 PM EDT for Palm Beach County, Florida. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2019, 3:38 PM EDT (19:38 UTC)
- Expired
- Apr 2, 2019, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:45 PM EDT | HAIL 0.5 | 4 Nnw Palm Beach Garden, FL | VIDEO RECEIVED VIA SOCIAL MEDIA OF SMALL HAIL FALLING IN EASTPOINTE COUNTRY CLUB IN PALM BEACH GARDENS. |
| Apr 2, 3:47 PM EDT | HAIL 0.5 | 3 Ssw Jupiter, FL | REPORT RECEIVED VIA SOCIAL MEDIA OF SMALL HAIL IN THE ABACOA AREA OF JUPITER. |
| Apr 2, 3:52 PM EDT | TSTM WND DMG | 1 Nnw Palm Beach Garden, FL | MULTIPLE POWER LINES DOWN ALONG PGA BOULEVARD AND MILITARY TRAIL IN PALM BEACH GARDENS. REPORTED BY PALM BEACH GARDENS PD. TIME BASED ON RADAR WIND SIGNATURE OF OVER 60 MPH ABOUT 300 FEET ABOVE THE SURFACE. |
| Apr 2, 3:53 PM EDT | HAIL 0.5 | 3 Ssw Jupiter, FL | SMALL HAIL IN ABACOA AREA OF JUPITER. |
| Apr 2, 3:54 PM EDT | TSTM WND DMG | 2 Ne Palm Beach Gardens, FL | LARGE TREE DOWN ON CARS IN A PARKING LOT AT PALM BEACH STATE COLLEGE IN PALM BEACH GARDENS. PICTURE RECEIVED VIA SOCIAL MEDIA. OTHER PICTURES RECEIVED OF BROKEN LARGE TREE BRANCHES IN NEARBY NORTH PALM BEACH. TIME ESTIMATED AND BASED ON RADAR WIND SIGNATURE OF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WUUS52 KMFL 021938
SVRMFL
FLC099-022015-
/O.NEW.KMFL.SV.W.0001.190402T1938Z-190402T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
338 PM EDT Tue Apr 2 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 415 PM EDT.
* At 338 PM EDT, a severe thunderstorm was located near North County
Airport, or near Jupiter, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach and
Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2674 8003 2680 8033 2686 8034 2696 8027
2696 8014 2697 8014 2697 8008
TIME...MOT...LOC 1938Z 268DEG 29KT 2691 8017
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
AR1 follow-up statement
841
WWUS52 KMFL 021949
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
349 PM EDT Tue Apr 2 2019
FLC099-022015-
/O.CON.KMFL.SV.W.0001.000000T0000Z-190402T2015Z/
Palm Beach FL-
349 PM EDT Tue Apr 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...
At 348 PM EDT, a severe thunderstorm was located over Jupiter, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach and Palm
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2674 8003 2680 8033 2686 8034 2696 8027
2696 8014 2697 8014 2697 8008
TIME...MOT...LOC 1948Z 268DEG 29KT 2691 8008
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 2, 1:49 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Miami FL 149 PM EDT Tue Apr 2 2019 .AVIATION... A cold front will push across the region today into tonight with increasing shower and thunderstorm chances through the afternoon and evening. Thunderstorms chances will be highest along the east coast, particularly PBI, FXE, and FLL. Wind will turn northwesterly behind the front and quickly veer back to the north to northeast. Some sub-VFR cigs are possible with convection this afternoon and evening, as well as behind the front tonight into tomorrow morning. Wind speeds and gusts will pick up late tonight into tomorrow morning and persist through the day. && .PREV DISCUSSION... /issued 1106 AM EDT Tue Apr 2 2019/ UPDATE... Primary adjustments to the forecast this morning as based off the expectation that an east coast sea breeze will develop and struggle to push inland against the southwesterly flow. The pinned sea breeze will act as a convective focus which could enable some robust convection to develop with the available instability this afternoon and evening. The atmosphere will cool aloft as the day continues, which could provide some steeper lapse rates and a more conducive hail growth zone. Overall, the threat of any strong storms today is isolated and likely focuses over the regions where the sea breeze boundary meanders. Some small hail and strong wind gusts cannot be ruled out with strong convection, if it were to develop, but the amount of available moisture today is also not terribly impressive. Have updated the Hazardous Weather Outlook and forecast to account for these adjustments...updated zones were transmitted earlier. Have a wonderful Tuesday! PREV DISCUSSION... /issued 321 AM EDT Tue Apr 2 2019/ DISCUSSION... Models are showing a fairly vigorous short wave at 500mb moving across the southeast US this morning and exiting the area by this afternoon. As it moves through, it causes cyclogenesis over the southwestern Atlantic waters, off the coast of Jacksonville, along a stalled frontal boundary sitting over north Florida. Also, along with the short wave, is the confluence of a polar jet, along with a sub-tropical jet. however, this occurs over north Florida as well. With the low forming, it begins to push the frontal boundary southward through the day today. This puts South Florida in the warm sector today. The GFS is indicating a small amount of CAPE, mainly over the coastal waters. It keeps the boundary layer CAPE below 1000 J/Kg. However, the NAM shows CAPE close to 2000 J/Kg. Taking a look at the meso-models for today, the seem to trend toward the GFS over much of the area. This would indicate the majority of the area will see PoPs increase through the day to around 50 percent over the nearshore Atlantic waters, with a chance of thunderstorms in that area as well. The GFS is indicating the 500mb temperature should be around -10C today, plenty cold enough for thunderstorms. So, all in all, some convective showers today, with possibly a few thunderstorms around, especially along the Atlantic coast. The GFS and the ECMWF both show the front pushing through South Florida overnight tonight. They quickly deepen the coastal low and speed it off to the northeast. This will take most of the energy with it, leaving the frontal passage more of a wind shift and a cooler air mass, with high temperatures about 5 to 10 degrees degrees cooler for Wednesday. Low temperatures are not forecast to be mush cooler, with the western Lake region seeing the coolest temperatures tomorrow morning, and then only a couple degrees cooler. Behind the cold front, the wind shifts to the north, then northeast by Wednesday morning. It also increases over the South Florida waters to 15 to 20 kts. By Thursday, high pressure has built in to the north, shifting the wind to the east, and allowing it to subside some to 10 to 15 kts over the Atlantic. By It will also allow for moisture to be advected over the region, along with a warming trend. this may allow for some showers along the Atlantic coast, as well as the western interior and Gulf coast. The high will quickly slide off to the east, allowing for the frontal boundary to slowly advance north again, bringing some additional instability to the area. PoPs by Friday increase, as well as chances for thunderstorms, which most of South Florida will have at least a slight chance for storms on Friday. Another 500mb short wave is also progged to makes its way across the eastern US on Friday, further contributing to the instability in the area. By the weekend, a 500mb ridge builds, bringing a little bit quieter weather to the area on Saturday. However, models still indicate at a slight chance to a chance of showers for all of the area, and a slight chance for thunderstorms for the southern portion of the area. Sunday, models are suggesting higher CAPE values across the region, with the GFS showing boundary layer CAPE between 1000 and 2000 J/Kg. This, along with highs near 90 in the interior, should allow for showers and a few thunderstorms on Sunday as well. By the beginning of next week models are in fairly good agreement with a strong 500mb trough digging over the mid west, and low pressure once again bringing some showers and thunderstorms to the area. So all in all, a fairly active pattern for the forecast period, with showers and perhaps a few thunderstorms possible for most days over the next week. A cold front is forecast to bring some cooler temperatures for a couple days this week, before a warming trend brings temperatures back into the 80s and possibly 90s for South Florida. MARINE... A cold front will approach the area waters today. This will shift the wind to the north, and increase it to 15 to 20 kts, especially for the Atlantic waters. Some of the off shore Gulf waters may also see wind of around 15 kts overnight. The wave models are showing an increasing swell in the Atlantic waters off the Palm beach coast increasing later today to around 3 ft. The wind is off shore this afternoon, so only a moderate risk of rip currents is being introduced for that area today. however, with the wind shift to the northeast and increasing tomorrow, the Atlantic coast will probably see a high risk of rip currents for all the Atlantic beaches. With the wind increasing, small craft should exercise caution in the Atlantic waters beginning late this afternoon, through at least tomorrow. Through the weekend, showers and thunderstorms will be possible each day, except for Wednesday, when only showers are forecast for the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 66 77 67 79 / 30 20 10 20 Fort Lauderdale 69 78 70 80 / 30 20 20 30 Miami 70 80 70 78 / 20 20 20 20 Naples 66 83 64 84 / 0 10 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...02/RAG
Hazardous weather outlook, Apr 2, 10:54 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1054 AM EDT Tue Apr 2 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1054 AM EDT Tue Apr 2 2019 ...LIGHTNING AND WATERSPOUTS POSSIBLE FOR ATLANTIC WATERS AND BEACHES... ...MODERATE RISK OF RIP CURRENTS ALONG THE PALM BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Palm Beaches today. Thunderstorms: Thunderstorms will be possible across the Atlantic waters, along the east coast, the Lake Okeechobee region, and in the offshore Gulf waters this afternoon and evening. Waterspouts: Isolated waterspouts are possible across the Atlantic and Lake Okeechobee waters. Wind: Stronger storms may develop this afternoon and evening capable of producing 45 to 55 mph wind gusts and funnel clouds, primarily over the east coast and Lake Okeechobee region. Hail: Stronger storms may develop this afternoon and evening capable of producing hail up to the size of nickels, primarily east of Lake Okeechobee. Waves: Buildings seas are expected in the Atlantic waters today with the seas 5-7 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible again with another system late week into the weekend. Hazardous boating conditions are possible across the Atlantic waters with elevated rip current risks at Atlantic beaches around midweek. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, and waterspouts to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Apr 2, 3:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Tue Apr 2 2019
FLZ067-068-168-022015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
329 PM EDT Tue Apr 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
415 PM EDT...
* At 329 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Jupiter to 8 miles northwest of
Canal Point. Movement was southeast at 25 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Pahokee, Tequesta, Juno Beach, Canal Point, North Palm
Beach, Lake Park, Port Of Palm Beach, North County Airport, Juno
Ridge, The Acreage, Fremd Village-Padgett Island, Loxahatchee
Groves, Mangonia Park, Lakeside Green and Philo Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2673 8003 2675 8071 2683 8078 2691 8070
2698 8069 2698 8062 2696 8061 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 1929Z 295DEG 20KT 2690 8010 2692 8075
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:25 AM EDT | Dense Fog Advisory | MFL | Glades, Hendry, Palm Beach | 4 hr |
| Apr 2, 8:10 AM EDT | Dense Fog Advisory | MFL | Glades, Hendry, Palm Beach | 50 min |
| Apr 2, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Apr 2, 3:49 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 2, 4:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Apr 2, 4:27 PM EDT | Special Marine Warning | MFL | 93 min | |
| Apr 2, 5:23 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.